Alert archive / Wisconsin / Flash Flood Warnings in 1999
Flash Flood Warning 18, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Jul 25, 1999, 7:44 PM CDT for Dane County, Wisconsin. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 1999, 7:44 PM CDT (00:44 UTC)
- Expired
- Jul 25, 1999, 9:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
County Dane County, WI
The radar
The Milwaukee radar (KMKX), 71 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3645 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMKX 260046 FFWMKE WIC025-260245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 744 PM CDT SUN JUL 25 1999 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * FLASH FLOOD WARNING FOR... DANE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 945 PM CDT * AT 744 PM CDT...FLASH FLOODING WAS REPORTED IN SOUTH MADISON * NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT 3 TO 4 INCHES OF RAINFALL HAS FALLEN OVER THE WARNED AREA DURING THE PAST 2 HOURS WHICH CAUSING LOCAL STREAMS TO RISE RAPIDLY AND OVERFLOW THEIR BANKS. MANY ROADS IN SOUTH MADISON WERE FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. DAVIS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:58 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jul 25, 2:58 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 258 PM CDT SUN JUL 25 1999 FCST FOCUS TNGT IS ON SCT TSRA AHD OF FNT. AXIS OF VRY UNSTBL AIR IN ERN MN AND NE IA. LI/S -12 WITH CAPES ARND 6000 AND MSTR CONV. SOME CLDS DVLPG IN THIS RGN. HWVR...VRY DRY AIR ATTM ABV 850 MB. UW AND AVN MODELS DVLP CONVECTION THERE AND MOVE IT INTO SRN WI THIS EVNG. I THINK THE TRIGGER MECH IS MSG... BUT CONVECTION IN CNTRL MN MAY BLD SEWD IN THE UNSTBL AXIS...THEN MOVE EWD. SECOND CHC TSRA TNGT IS WITH S/W AND TROF. CONVECTION DVLPG ALNG AND AHD OF TROF ATTM...HELPED BY S/W PROMINENT ON SAT PICS. PCPN PATTERNS QUITE SIM IN BOTH MODELS. XPCT CONVECTION TO APCH WRN WI THIS EVNG. ISNT INDICTS GD LIFT WITH LLJ INTO WRN WI. TSRA MAY DVLP AHD OF TROF THIS EVNG IN THIS LIFT RGN...SPCLY WHEN CAP RELAXES...THEN DRIFT ACRS SRN WI...MNLY LT EVNG HRS. WL MNTN CHC TSRA MNLY LT TNGT ACRS SRN WI. MAIN ACTION SHD BE W AND NW WITH S/W AND SFC TROF...IF NOTHING DVLPS IN INSTBLTY AXIS W OF AREA. SCT TSRA FOR MON AND TROF AND S/W MOVS ACRS RGN. SHD END BY MID AFTN AS FNT PASSES...AND ISNT MOTION IS STG DNWD. WILL DROP TEMPS WELL BELOW MOS TUE DUE TO CLDS AND SCT TSRA. TIME SECTNS INDICT SIGI MID LVL MSTR AND SAGGING 850 TEMPS. XPCT MID/UPR 80S FOR MAX TMPS. .UWNMS...FOCUSES ON CONVECTION IN INSTBLITY AXIS IN MN AND IA. DVLPS PCPN ALNG TROF BY 00Z. NO PCPN ATTM IN AXIS. MAJOR PCPN ALNG TROF ATTM. .MKX...NONE. MK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:29 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 61 min |
| Jul 25, 7:42 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 63 min |
Nearby
Flash Flood Warnings in Wisconsin, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.